Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 271, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2002, 11:35 PM CDT for Logan County, Scott County, Yell County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 11:35 PM CDT (04:35 UTC)
- Expired
- Aug 14, 2002, 12:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Logan County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
442 WUUS54 KLZK 140435 SVRLIT ARC083-127-149-140515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1134 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN WESTERN ARKANSAS YELL COUNTY IN CENTRAL ARKANSAS SCOTT COUNTY IN WESTERN ARKANSAS * UNTIL 1215 AM CDT * AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOONEVILLE...OR ABOUT 14 MILES SOUTHEAST OF CHARLESTON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAGAZINE AROUND 1140 PM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3525 9401 3499 9408 3494 9347 3522 9345 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:28 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 13, 9:28 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 928 PM CDT TUE AUG 13 2002 FIRST ROUND OF CONVECTION THAT AFFECTED MUCH OF AR EARLIER HAS SHIFTED EAST OF THE STATE. NEXT ROUND NOW WORKING ACROSS NWRN AR. THIS ACTIVITY OCCURRING ALONG THE CDFNT AND BEING AIDED BY RR QUAD OF UPPER JET IN THAT AREA. EXPECT SOME DECREASE IN INTENSITY AND COVERAGE AS PRECIP MOVES INTO MORE STABLE ENVIRONMENT...WITH MAIN CONCERN BEING HEAVY RAIN POTENTIAL. PLAN TO KEEP LIKELY POPS IN FOR TNGT PER CURRENT FCST. WILL HAVE TO LOWER MINS ABT A CAT MOST SECTIONS BASED ON LATEST OBS. REST OF FCST LEFT AS IS. UPDATES OUT SHORTLY. ..44.. .LZK...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.